Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 4, NWS Memphis, TN

March 7, 20224 states

NWS Memphis, TN issued this wind advisory at Mar 7, 2022, 12:07 AM CST for 4 states. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 12:07 AM CST (06:07 UTC)
Expired
Mar 7, 2022, 6:01 AM CST
In force
6 hr
Issued by
NWS Memphis, TN
All 31 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 20 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.7
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS74 KMEG 070607
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1207 AM CST Mon Mar 7 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010-011-TNZ001>004-019>021-048>052-088-089-071400-
/O.NEW.KMEG.WI.Y.0004.220307T0607Z-220307T1400Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Lauderdale-Tipton-Haywood-Crockett-Madison-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, 
Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, and Oakland
1207 AM CST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
277 
WWUS74 KMEG 071201
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
601 AM CST Mon Mar 7 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010-011-TNZ001>004-019>021-048>052-088-089-071315-
/O.CAN.KMEG.WI.Y.0004.000000T0000Z-220307T1400Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-
Lauderdale-Tipton-Haywood-Crockett-Madison-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, 
Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, 
Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, 
Millington, Somerville, and Oakland
601 AM CST Mon Mar 7 2022

...WIND ADVISORY IS CANCELLED...

Winds are not as strong as they were earlier this morning and so
the Wind Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 6, 11:40 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 6, 11:40 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1140 PM CST Sun Mar 6 2022

.UPDATE...

See the 06Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 847 PM CST Sun Mar 6 2022/

UPDATE...
/Mesoscale update/

Modest instability remains in place this evening,
mainly along and west of the MS River. However, with the cooling
of the boundary layer we're seeing increasing convective
inhibition which is significantly limiting convection across the
CWA at this time. The only storm in the area is passing just to
the north of Clay County and has had a history of tornadoes and
funnel clouds. Once this cell passes northwest Clay, we'll likely
be in a lull for a few hours. Dynamics have been modest across the
Mid-South this afternoon and evening, but we're beginning to see
the stronger forcing for ascent overspread the area per the latest
water vapor loop.

A few warm advection showers continue across the delta and near
the Memphis area, but this activity is not a concern. The NQA VWP
is depicting 2-3 kft AGL winds near 50 kts, a substantial increase
over the past hour. This strengthening low-level jet will lengthen
hodographs overnight ahead of the approaching cold front. Deep-
layer shear will be strong overnight and will assist in
maintaining a QLCS as it moves through AR and across the MS River.
The RAP 0-3 km AGL shear vectors are oriented roughly boundary
parallel which isn't really conducive to mesovortex generation.
However, the storm-relative helicity (both in the 0-1 km and 0-3
km layers) will be quite strong at 200-300 m2/s2 (or greater in
some areas). Recent VWP hodographs are indicating quite a bit
more SRH that what the RAP is suggesting. With that in mind, the
primary concern along the QLCS will be damaging winds with a few
tornadoes possible as well.

The timing still looks good with the line reaching the Jonesboro
around 2 AM, the Memphis area 4-5 AM, and the Tupelo area around 8
AM.

MJ

&&

.PREV DISCUSSION... /issued 340 PM CST Sun Mar 6 2022/

DISCUSSION...

Currently, another warm day is occurring across the Mid-South.
Temperatures have climbed into the mid 70s to lower 80s. A front
is stalled across Southeast Missouri northeastward along the Ohio
River. A few clusters of showers and thunderstorms continue to
occur across Northeast Arkansas, the Missouri Bootheel, and
Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range,
can't rule out an isolated storm becoming severe. However thus
far because the main forcing remains located back across Oklahoma,
storms have remain below severe limits. As the stalled front
begins to lift northward over the next couple of hours, the
convection will also shift northward. A lull will occur this
evening until the cold front pushes into the Mid-South. The latest
CAMs are showing this occurring around midnight. This timing will
align with a shortwave trough that will be moving into the
Midwest. With adequate forcing and sufficient instability, storms
that form along cold front will likely become severe with damaging
winds being the main threat. As instability wanes, the severe
threat will begin to diminish as sunrise approaches.

The front will continue to push to the southeast through the CWA
on Monday. There is a chance that the line of convection could
reintensify before it exits the CWA around midday producing a few
severe storms across Northeast Mississippi, but the likelihood is
small. Cooler temperatures will filter into the area behind the
front. Highs will be in the 50s with lows in the 30s.

The front will sag south and stall along the Gulf Coast on Tuesday
as low pressure develops along it.  The low will track northeastward
along the front putting the Mid-South into an overrunning
pattern. In addition, another shortwave trough will move eastward
into the Lower Mississippi Valley on Wednesday. Rain will begin
spread back into North Mississippi late Tuesday afternoon and
will spread over much of the Mid-South Tuesday Night into
Wednesday morning before tapering off from west to east.

Winds will turn around to the south quickly behind the midweek
system. This will allow highs to warm into the mid 60s to lower
70s on Thursday. The warm weather will be short-lived as a strong
arctic cold front will move into the area on Friday. Temperatures
will plummet behind the front. Questions remain about
precipitation chances with the system as models differ on
solutions. Highs on Saturday will only be in the lower to mid 40s.
However, temperatures are expected to begin to rebound on Sunday.

KRM

&&

.AVIATION...
/06z TAFs/

VFR conds will deteriorate to MVFR conds over the next few hours
as a cold front moves into the area. Added tempos for frontal
passage at each TAF site. Expect TSRAs, MVFR CIGs, and a wind
shift to the northwest with FROPA.

Post-frontal SHRAs will continue through late morning and into
the early afternoon hours before tapering off. MVFR conds should
gradually improve from west to east by late afternoon.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 6, 8:20 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
820 PM CST Sun Mar 6 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
820 PM CST Sun Mar 6 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Strong to severe thunderstorms are expected across the Mid-South
tonight. The greatest risk will be across northeast Arkansas, the
Missouri Bootheel, and extreme northwest Tennessee where an
enhanced risk is in place. However, the threat for severe weather
will exist area wide. Damaging winds will be the primary hazard
with a secondary threat of tornadoes. Localized heavy rainfall is
also possible.

Strong southerly winds are expected overnight as well, with gusts
to 35 mph at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The potential for strong to severe thunderstorms will shift into
the Tennessee Valley and northeast Mississippi Monday morning.
Damaging winds will remain the primary severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested tonight through Monday morning.
Please relay any information about observed severe weather to
the NWS while following all local, state, and CDC guidelines.

MJ

In the hours before

Local storm report, Mar 6, 6:20 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CST SUN MAR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     7 NW WEINER             35.68N 91.00W
03/06/2022                   POINSETT           AR   TRAINED SPOTTER

            METAL SHED DESTROYED NEAR THE INTERSECTION
            OF PITTS ROAD AND LONG CREEK LN.

&&

MJ
Special weather statement, Mar 6, 8:24 PM CST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
824 PM CST Sun Mar 6 2022

ARZ009-070300-
Clay AR-
824 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of northwestern Clay
County through 900 PM CST...

At 824 PM CST, Doppler radar was tracking a strong thunderstorm over
Maynard, or 12 miles north of Pocahontas, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Success and Palatka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for eastern
Arkansas.

&&

LAT...LON 3650 9054 3640 9075 3641 9075 3641 9077
      3642 9077 3642 9076 3643 9078 3643 9077
      3644 9078 3645 9078 3649 9077 3649 9078
      3650 9078
TIME...MOT...LOC 0224Z 235DEG 48KT 3643 9092

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:46 AM CSTSpecial Weather StatementMEGObion14 min
Mar 7, 3:37 AM CSTSpecial Weather StatementMEGTipton23 min
Mar 7, 3:55 AM CSTSpecial Weather StatementMEGDyer35 min
Mar 7, 2:38 AM CSTTornado WarningMEGTunica40 min
Mar 7, 3:09 AM CSTSevere Thunderstorm WarningMEGCoahoma, Tate, Tunica38 min
Mar 6, 8:24 PM CSTSpecial Weather StatementMEGClay36 min
Mar 7, 12:23 AM CSTSevere Thunderstorm WarningMEGClay52 min
Mar 7, 12:48 AM CSTSevere Thunderstorm WarningMEGClay, Greene42 min
Mar 7, 1:12 AM CSTSevere Thunderstorm WarningMEGClay33 min
Mar 7, 1:28 AM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi32 min
Mar 7, 1:46 AM CSTTornado WarningMEGClay, Greene44 min
Mar 7, 1:56 AM CSTSevere Thunderstorm WarningMEGClay, Greene49 min
Mar 7, 8:35 AM CSTRiver Flood WarningMEGClay, Greene3 days

Nearby

Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.